| Catalog Number |
113042 |
| Medical Device Problem Codes |
Unstable (1667); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Pain (1994); Joint Dislocation (2374); Inadequate Osseointegration (2646); Joint Laxity (4526); Medical device site infection (4845)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient is being indicated for an upcoming revision procedure due to subluxation/dislocation.During the patient's appointment ligament laxity and voluntary instability were noted.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2023 -02298.D10: md hybrid glenoid base 4mm cat: 113954 lot: 060700 pt hybrid glen post regenerex cat: pt-113950 lot: 904840 versa-dial/comp ti std taper cat: 118001 lot: 310720 compr nano hmrl pps 36mm cat: 115736 lot: 463440 unknown palacos cement.G2: foreign: united kingdom customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.H3 other text : product remains implanted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed g-code: mechanical (g04) - head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 6-weeks post-op: patient reports mild pain being a 4 out of 10, taking pain medication ¿ this is a normal finding at 6-weeks post-op.Patient reports shoulder feels stable.No significant findings on x-ray.1-year post-op : patient reports a pain of 6 out of 10, taking 8 pain pills a day.Shoulder feels stable.Patient reports on a scale to 0-100 shoulder function being an 80 with 100 being normal.2-year post-op: patient reports pain an 8 out of 10 and takes an average of 10 pain pills a day.On physician assessment cuff atrophy is noted.No instability or ligament laxity noted.Patient reports on a scale to 0-100 shoulder function being a 60 with 100 being normal.No significant findings on x-ray.3-year post-op: patient reports pain of a 6 out of 10 but not taking any pain medications.Physician assessment noted no atrophy, normal strength, no instability or laxity.Patient reports on a scale to 0-100 shoulder function being a 50 with 100 being normal.Patient has been using crutches after having a right total hip replacement this has been causing some shoulder pain.No significant finding on x-ray.5-year post-op: patient rates pain a 5 out of 10 and reports taking 25 pain pills per day.Also reports shoulder feel unstable about a 3 out of 10.Physician assessment voluntary instability and generalized ligamentous laxity.Patient using elbow crutches as waiting for right hip revision.Patient reports on a scale to 0-100 shoulder function being a 30 with 100 being normal.No significant findings on x-ray.7-year post-op : patient reports pain of a 9 out of 10 and taking pain medications.Patient reports shoulder feels unstable about an 8 out of 10.Patient reports unable to complete adl¿s.Physician assessment no instability or laxity.Patient reports on a scale to 0-100 shoulder function being a 25 with 100 being normal.Ae; dislocation / subluxation.According to the per patient had a dislocation/subluxation, date of onset is unknown.Patient is listed for revision surgery.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a right shoulder arthroplasty is present as well as a single separate screw entering anteriorly possibly from bone augmentation of the anterior glenoid.The humeral malaligned implant is subluxed and articulates with the glenoid anterosuperiorly.There is no fracture or dislocation.Radiolucency is noted along the humeral implant without evidence of loosening.Bone quality is osteopenic.Implant fit is maintained.No other concerns are identified.The reported event is not confirmed for dislocation; however, instability is confirmed based on the mmi review.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a1; b2; b4; b5; b7; d2; d9; d10; g1; g3; g4; g6; h1; h2; h3; h6 multiple mdr reports were filed for this event.Please see the associated reports referenced with applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part (lot): 113954 (060700) pt-113950 (904840) associated product information: 118001 (310720) 115736 (463440) unknown palacos cement (unknown).The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a revision procedure on the right shoulder was performed approximately nine (9) years after an initial anatomic total shoulder replacement due to chronic anterior subluxation.At the patient¿s three-year and five-year postoperative visits, ligament laxity and voluntary instability had been documented while the patient was using crutches for an unrelated hip condition.The event was found when the patient later experienced a dislocation/subluxation and loosening on an unknown date.During the revision, all components were removed without complication, and an antibiotic spacer was placed.Intraoperative cultures were positive for staphylococcus aureus, and the patient was started on postoperative antibiotics.Attempts have been made, and no further information has been provided.
Event or Problem Description
No further event information is available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated:
b4; b5; d2; d6; d9; g1; g3; g6; h1; h2; h3; h6; h10.The reported event is not confirmed as a dislocation; however, instability is confirmed by a physician's review of the x-rays.The returned components were examined.Visual examination identified signs of use, wear, and scratches on the articulating and visible surfaces consistent with in vivo use; measured features were verified against the applicable prints.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported infection has a root cause unrelated to the implanted zimmer biomet device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.